|Problems with Rosacea
Jul 19, 2000
Since switching to Sustiva (along with Epivir and Zerit), I have gotten a rash from time to time on my body as well as a different kind of rash (the dermatologist said it's probably rosacea) on my face. I use Psorcon when the rash on my torso flairs up, and it seems to do the trick -- but the Metrocream I had prescribed for my face hasn't had any effect on the rash on my cheeks. Is there anything else that might be worthwhile in getting rid of my red face? Thanks very much for your help!
| Response from Dr. Henry
Tough question. The link to efavirenz is uncertain. Seborrheic dermatitis occurs in that area and might respond better to Nizoral cream. Rosacea has been linked to H pylori infection of the stomach with improvement with treatment of H pylori (that is a new and controversial linkage). If nothing pans out and the dermatologist has nothing else to offer, you might consider switching to another drug in the NNRTI class (Viramune or Rescriptor) to see what happens (assuming you don't have NNRTI resistance and the rest of your regimen is sound). Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Do People Get HIV From Sex With A Prostitute?
- Blowjob From A Prostitute Scared I Have HIV
- Enlarged Lymph Nodes After Deep Kissing Worried I Have HIV
- Fatigue After Breast Sucking Worried I Have HIV
- Sore Throat After Oral Sex With No Protection Does It Mean I Have HIV
- Testicular Pain After Anal Sex With Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.